Alert archive / Alabama / Freeze Warnings in 2017

Freeze Warning 3, NWS Birmingham, AL

November 19, 201739 counties in Alabama

NWS Birmingham, AL issued this freeze warning at Nov 19, 2017, 2:45 AM CST for 39 counties in Alabama. It took effect at Nov 19, 2017, 10:00 PM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 19, 2017, 2:45 AM CST (08:45 UTC)
In effect from
Nov 19, 2017, 10:00 PM CST
Expired
Nov 20, 2017, 8:00 AM CST
In force
10 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 8.8 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2017-11-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2017-11-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 409 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1193 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
409 m²/s²
0-3 km storm-relative helicity
464 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

635 
WWUS74 KBMX 190845
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
245 AM CST Sun Nov 19 2017

...COLDEST AIR MASS OF THE SEASON TO IMPACT CENTRAL ALABAMA...

.A strong cold front has pushed through central Alabama. North
winds 10 to 20 mph will continue into Sunday afternoon, but
quickly diminish after sunset. As the cold air settles into the
area tonight and winds become calm, temperatures will dip into
the upper 20s to lower 30s Monday morning.

ALZ011>015-017>029-191700-
/O.UPG.KBMX.FZ.A.0001.171120T0400Z-171120T1400Z/
/O.NEW.KBMX.FZ.W.0003.171120T0400Z-171120T1400Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, 
Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, 
Ashland, and Roanoke
245 AM CST Sun Nov 19 2017

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CST
MONDAY...

The National Weather Service in Birmingham has issued a Freeze
Warning, which is in effect from 10 PM this evening to 8 AM CST
Monday. The Freeze Watch is no longer in effect. 

* TEMPERATURE...temperatures will drop to near or just below 
  freezing by 10 pm tonight and last until 8 am Monday morning, 
  with lows 26 to 31 degrees. 

* IMPACTS...temperatures at or below freezing could damage 
  sensitive plants and vegetation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or 
highly likely. Temperatures at or below freezing could damage 
sensitive plants and vegetation. 


&&

$$

ALZ030>050-191700-
/O.UPG.KBMX.FZ.A.0001.171120T0400Z-171120T1400Z/
/O.NEW.KBMX.FZ.W.0003.171120T0800Z-171120T1400Z/
Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-Chambers-
Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-Bullock-
Lee-Russell-Pike-Barbour-
Including the cities of Livingston, Eutaw, Greensboro, 
Moundville, Marion, Centreville, Clanton, Rockford, 
Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, 
Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, 
Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, 
Phenix City, Troy, and Eufaula
245 AM CST Sun Nov 19 2017

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CST MONDAY...

The National Weather Service in Birmingham has issued a Freeze
Warning, which is in effect from 2 AM to 8 AM CST Monday. The
Freeze Watch is no longer in effect. 

* TEMPERATURE...temperatures will drop to near or just below 
  freezing by 2 am Monday and last until 8 am Monday morning, with
  lows 30 to 32 degrees. 

* IMPACTS...temperatures at or below freezing could damage 
  sensitive plants and vegetation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or 
highly likely. Temperatures at or below freezing could damage 
sensitive plants and vegetation.

&&

$$
2 follow-up statements
420 
WWUS74 KBMX 191815
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
1215 PM CST Sun Nov 19 2017

...COLDEST AIR MASS OF THE SEASON TO IMPACT CENTRAL ALABAMA...

.A strong cold front has pushed through central Alabama. North
winds 10 to 20 mph will continue into Sunday afternoon, but
quickly diminish after sunset. As the cold air settles into the
area tonight and winds become calm, temperatures will dip into
the upper 20s to lower 30s Monday morning.

ALZ011>015-017>029-200600-
/O.CON.KBMX.FZ.W.0003.171120T0400Z-171120T1400Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, 
Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, 
Ashland, and Roanoke
1215 PM CST Sun Nov 19 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
8 AM CST MONDAY...

* TEMPERATURE...temperatures will drop to near or just below 
  freezing by 10 pm tonight and last until 8 am Monday morning, 
  with lows 26 to 31 degrees. 

* IMPACTS...temperatures at or below freezing could damage 
  sensitive plants and vegetation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. Temperatures at or below freezing could damage
sensitive plants and vegetation.

&&

$$

ALZ030>050-200600-
/O.CON.KBMX.FZ.W.0003.171120T0800Z-171120T1400Z/
Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-Chambers-
Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-Bullock-
Lee-Russell-Pike-Barbour-
Including the cities of Livingston, Eutaw, Greensboro, 
Moundville, Marion, Centreville, Clanton, Rockford, 
Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, 
Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, 
Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, 
Phenix City, Troy, and Eufaula
1215 PM CST Sun Nov 19 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST
MONDAY...

* TEMPERATURE...temperatures will drop to near or just below 
  freezing by 2 am Monday and last until 8 am Monday morning, 
  with lows 30 to 32 degrees. 

* IMPACTS...temperatures at or below freezing could damage 
  sensitive plants and vegetation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. Temperatures at or below freezing could damage
sensitive plants and vegetation.

&&

$$
212 
WWUS74 KBMX 200409
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
1009 PM CST Sun Nov 19 2017

...COLDEST AIR MASS OF THE SEASON TO IMPACT CENTRAL ALABAMA...

.A strong cold front has pushed through Central Alabama. As the 
cold air settles into the area tonight and winds become calm, 
temperatures will dip into the upper 20s to lower 30s Monday 
morning.

ALZ011>015-017>029-201400-
/O.CON.KBMX.FZ.W.0003.000000T0000Z-171120T1400Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, 
Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, 
Ashland, and Roanoke
1009 PM CST Sun Nov 19 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST MONDAY...

* TEMPERATURE...temperatures below freezing should last until 8 AM
  Monday morning, with lows 26 to 31 degrees.
 
* IMPACTS...temperatures at or below freezing could damage 
  sensitive plants and vegetation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub freezing temperatures are imminent or 
highly likely. Temperatures at or below freezing could damage 
sensitive plants and vegetation.

&&

$$

ALZ030>050-201400-
/O.CON.KBMX.FZ.W.0003.171120T0800Z-171120T1400Z/
Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-Chambers-
Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-Bullock-
Lee-Russell-Pike-Barbour-
Including the cities of Livingston, Eutaw, Greensboro, 
Moundville, Marion, Centreville, Clanton, Rockford, 
Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, 
Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, 
Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, 
Phenix City, Troy, and Eufaula
1009 PM CST Sun Nov 19 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST
MONDAY...

* TEMPERATURE...temperatures will drop to near or just below
  freezing by 2 AM Monday and last until 8 AM Monday morning, 
  with lows 29 to 32 degrees. 

* IMPACTS...temperatures at or below freezing could damage 
  sensitive plants and vegetation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub freezing temperatures are imminent or 
highly likely. Temperatures at or below freezing could damage 
sensitive plants and vegetation.

&&

$$

08

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this freeze warning went out at Nov 19, 12:06 AM CST, 2 hours 39 minutes earlier.

Area forecast discussion, Nov 19, 12:06 AM CST, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1206 AM CST Sun Nov 19 2017

.UPDATE...
For 06Z Aviation.

&&

.SHORT TERM...

Several things to talk about late this afternoon. A strong cold
front was rapidly approaching Central Alabama. The front has
already entered northern Mississippi. It appears to be moving
around 50 mph east southeast. This puts the front entering
northwest areas just before 6 pm, near the I-59 corridor at 8 pm,
Montgomery to Wedowee around 10 pm, and exiting the area by around
midnight. This speed may slow a tad and these times may need to
backed up an hour or so.

Strong to marginally severe storms...a line of thunderstorms has
developed along the leading edge of the front. Some pretty decent
reflectivity gradients, bows and lewps are beginning to show up.
At this time, our threat area of the northwest quadrant of
Central Alabama looks good. Surface based CAPE has struggled but
made it near 300, as dew points have risen into the mid 60s and
temperatures jumped into the mid and upper 70s in places. Plenty
of shear for some storm organization but we originally had doubts
about the buoyancy. Too much shear and not enough buoyancy tips
the updrafts over. At any rate, expect a few marginally severe
storms in the northwest quadrant between 530 pm and 8 pm. The
threat will be wind gusts in the 40-60 mph range. The storms
should weaken as they progress eastward.

Wind gusts outside storms...a strong pressure gradient has set
over the Deep South. Winds above the surface have also increased.
Daytime heating and mixing of the atmosphere has lead to wind
gusts. These wind gusts may reach 35 mph or more roughly north of
a line from Aliceville to Wedowee, where a Wind Advisory is
currently in place. Elsewhere, gusty winds are expected but the
winds will be slightly less. The strong winds will begin to
subside west to east starting around 10 pm and diminishing by 3
am.

It looks like a good bet that large part of Central Alabama will
experience freezing conditions as high pressure settles in Monday
morning. At this time, lows will range from near 25 to near 33
degrees. A Freeze Watch has been issued for all of Central
Alabama.

75

Previous short-term discussion:
Added Wind Advisory due to slightly increased winds above the
surface and potential mixing into this layer below a subsidence
inversion. A few wind gusts possible in the 35 mph range north
into the overnight hours. The winds will subside behind the front
west to east after 10 pm. This threat resides mainly across the
north, north of a line from Aliceville to Wedowee. Still breezy
south and will monitor conditions into the evening hours there.

There is a small risk of a strong to severe storm this afternoon
and evening. A somewhat typical high shear and low cape
environment expected, with limited overall moisture and buoyancy.
Will mention a few wind gusts into the 60 mph range of some storms
can get going. This threat area is roughly north of a line from
Aliceville to Birmingham to Oneonta.

75

Previous short-term discussion:Today and Tonight.

A wide range of temperatures early this morning with lower 60s
across west Alabama and mid 40s across east Alabama.  Warm air
advection has increased significantly for areas along and west of
Interstate 65 where southerly surface winds have been running 5 to
10 mph. Low clouds have also developed for areas across east
Mississippi and western Alabama. No rain was currently indicated
across the region as the air mass is still relatively dry with
precipitable water values around one inch. A few showers may develop
by late morning across northwest Alabama due to strong warm air
advection and increasing low level moisture. Most of the shower and
thunderstorm activity will be confined to near the surface front due
to a strong pre-frontal upper level inversion. The surface cold
front will enter Marion and Lamar counties late this afternoon and
quickly track southeast, reaching Troy near midnight tonight.
Thunderstorm activity looks very limited ahead of the surface front
due to weak mid level lapse rates and CAPE values struggling to
reach 500 J/KG. Any thunderstorms that may develop will likely be
north of I-59. The rain will end within one or two hours after
fropa, so rainfall amounts will be mostly under one-quarter of an
inch.

58/rose

.LONG TERM...
Sunday through Saturday.

The cold front is well to our southeast by Sunday morning, so expect
clear skies as high pressure builds in with the colder air mass. The
center of the surface high slides eastward through the ArkLaTex and
into the TN River Valley Sunday night into Monday morning. Models
are in pretty good agreement with the center moving across North-
Central AL by sunrise Monday morning. This will lead to clear skies
and calm winds across the area, allowing for very efficient
radiational cooling. Expect much of the area to drop to near or
below freezing early Monday morning with the coldest temperatures
(mid to upper 20s) in the northern counties. With increasing model
agreement in the setup, I will continue mention cold weather impacts
in the HWO and increase the confidence. After discussions with
neighboring offices, will hold off any freeze watch or warning
products for now, as we're still 48 hours out.

The high pressure shifts eastward towards the Carolinas during the
day Monday. Another longwave trough deepens across the Eastern
Plains Monday night into Tuesday. Both the GFS and ECMWF pick up on
a weak impulse ejecting out of the base of the trough Tuesday
morning. This impulse moves through Central AL fairly quickly, and
without much moisture return, I'm not convince we'll see any rain
activity out of it. However, have included at least a slight chance
of showers south and east of the I-85 corridor Tuesday just in case.

As we get into the second half of the week, the forecast becomes
somewhat of a headache. Overall, the synoptic setup is a highly
amplified pattern with a deep trough over the Eastern US and a ridge
over the Western US. An impulse moves through the trough into the
Southeast US on Wednesday, and the models have not handled the
evolution of the trough and this impulse very well. The GFS, which
had been showing a phased trough moving through now shows a cutoff
low developing in the northern Gulf of Mexico and sliding eastward
into Southern GA. The ECMWF, which had been showing something
similar now shows a phased trough moving through with high pressure
quickly building in behind. Now, remember that most of this week
we're under northerly or northeasterly flow, which limits our
moisture return. Under normal circumstances, this would make me lean
on a dry forecast. The GFS solution, however, has a fairly strong
surface low developing in the Eastern Gulf of Mexico, which as it
slides into Southern GA, could lead to enough wrap-around moisture
to cause light shower activity in our southeastern counties.
Essentially, the forecast comes down to (1.) if (or where) a low
develops along the coast and (2.) how strong the low is if it forms.
If a surface low does not form, or if it is weak, expect mostly dry
conditions through the holiday weekend. If a surface low does form
and can pull in enough moisture, expect some light rain showers
Wednesday night through Thursday before high pressure again builds
in Friday into Saturday leading to a dry start to the weekend. For
my forecast this morning, I have edged drier given the lack of
substantial moisture return, but kept a slight chance of showers
south and east of the I-85 corridor on Thanksgiving just in case.
Confidence remains low in the forecast from Wednesday night through
Saturday, so expect changes as models hopefully become more
consistent.

25/Owen

&&

.AVIATION...
06Z TAF Discussion.

There are only a few rain showers left near MGM/TOI, possibly for
2-3 hours at best. Gusty northwest winds will be possible behind
the storms post front. There could be a slight lower of winds as
we head toward sunrise, but still higher than normal. Skies clear
out during the late night hours behind front going VFR before
sunrise. Winds will be northwest and gusty at times during the day
on Sunday with tight surface pressure gradients behind the front
across the area, but should start to lighten after sunset on
Sunday as the surface ridge builds across the Deep South.

08

&&

.FIRE WEATHER...

Windy conditions will continue ahead of a cold front. The front
passes through tonight with winds remaining gusty behind the
front. Winds will subside from west to east between 10 pm and 3
am. Rain chances are high areawide, but the rain amounts will be a
quarter inch or less and the rain chances will only last 2-3
hours in any one location. Dry and colder air moves in behind the
front Sunday and Monday. Relative humidity values drop into the
30s Monday afternoon.

75

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     39  50  27  57  35 /   0   0   0   0   0
Anniston    40  51  28  59  38 /   0   0   0   0   0
Birmingham  41  51  31  58  40 /   0   0   0   0   0
Tuscaloosa  41  54  29  59  38 /   0   0   0   0   0
Calera      40  53  29  58  38 /   0   0   0   0   0
Auburn      43  53  32  59  44 /  20   0   0   0   0
Montgomery  45  56  32  60  41 /  20   0   0   0   0
Troy        45  57  32  61  42 /  20   0   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Freeze Watch from Sunday evening through Monday morning for the
following counties: Autauga...Barbour...Bibb...Blount...
Bullock...Calhoun...Chambers...Cherokee...Chilton...Clay...
Cleburne...Coosa...Dallas...Elmore...Etowah...Fayette...Greene...
Hale...Jefferson...Lamar...Lee...Lowndes...Macon...Marengo...
Marion...Montgomery...Perry...Pickens...Pike...Randolph...
Russell...Shelby...St. Clair...Sumter...Talladega...Tallapoosa...
Tuscaloosa...Walker...Winston.

Wind Advisory until 3 AM CST Sunday for the following counties:
Blount...Calhoun...Cherokee...Clay...Cleburne...Etowah...
Fayette...Jefferson...Lamar...Marion...Pickens...Randolph...
Shelby...St. Clair...Talladega...Tuscaloosa...Walker...Winston.

&&

75/58/25/08
Hazardous weather outlook, Nov 18, 7:35 PM CST, 7 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
735 PM CST Sat Nov 18 2017

ALZ011>015-017>050-200445-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
735 PM CST Sat Nov 18 2017

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Tonight.

Breezy conditions are expected both ahead of and behind a cold
front. Sustained winds of 15 to 20 mph with gusts 35 to 40 mph are
expected. These winds will be mainly north of an Aliceville to
Birmingham to Wedowee line. Elsewhere, winds will still be gusty but
under 35 mph.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Cold air moves into the area with near or below freezing
temperatures possible across much of Central Alabama Monday morning.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

In the hours before

Local storm report, Nov 18, 8:48 PM CST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
848 PM CST SAT NOV 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     LEESBURG                34.18N 85.76W
11/18/2017                   CHEROKEE           AL   EMERGENCY MNGR

            SEVERAL REPORTS OF TREES DOWN ACROSS THE
            COUNTY. RADAR ESTIMATED WINDS AROUND 40 MPH.
            TIME ESTIMATED.

&&

TG
Local storm report, Nov 18, 8:50 PM CST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
850 PM CST SAT NOV 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     GADSDEN                 34.02N 86.01W
11/18/2017                   ETOWAH             AL   EMERGENCY MNGR

            SEVERAL TREES DOWN IN THE GADSDEN AREA AS
            WELL AS ACROSS THE WESTERN PORTION OF THE
            COUNTY. RADAR ESTIMATED WINDS 40-50 MPH.
            TIME ESTIMATED.

&&

TG
Local storm report, Nov 18, 8:54 PM CST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
854 PM CST SAT NOV 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     ALABASTER               33.24N 86.82W
11/18/2017                   SHELBY             AL   EMERGENCY MNGR

            SEVERAL TREES DOWN IN/AROUND THE ALABASTER
            AREA. RADAR ESTIMATED WINDS AROUND 40 MPH.
            PEAK WIND GUST AT THE SHELBY CO AIRPORT WAS
            38 MPH. TIME ESTIMATED.

&&

TG
Local storm report, Nov 18, 9:00 PM CST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
900 PM CST SAT NOV 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     ONEONTA                 33.95N 86.47W
11/18/2017                   BLOUNT             AL   FIRE DEPT/RESCUE

            SEVERAL TREES DOWN IN THE ONEONTA, LOCUST
            FORK AND SNEAD AREAS. RADAR ESTIMATED WINDS
            UP TO 50 MPH. TIME ESTIMATED.

&&

TG
Special weather statement, Nov 18, 9:42 PM CST, 5 hours 3 minutes before
Special Weather Statement
National Weather Service Birmingham AL
942 PM CST SAT NOV 18 2017

ALZ037-038-043>047-049-190445-
Pike AL-Lee AL-Tallapoosa AL-Montgomery AL-Macon AL-Bullock AL-
Elmore AL-Chambers AL-
942 PM CST SAT NOV 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR PIKE...SOUTHEASTERN ELMORE...
LEE...BULLOCK...MACON...SOUTHEASTERN TALLAPOOSA...CHAMBERS AND
MONTGOMERY COUNTIES UNTIL 1045 PM CST...

At 941 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Veasey Creek Park to near Georgiana. Movement
was southeast at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Montgomery, Auburn, Opelika, Troy, Tuskegee, Valley, Wetumpka,
Lanett, Tallassee, Union Springs, Dadeville, Brundidge, Camp Hill,
Notasulga, Midway, Goshen, Smiths, Meadville, Milstead and Lafayette.

LAT...LON 3179 8615 3179 8620 3196 8618 3196 8630
      3205 8631 3205 8641 3227 8645 3247 8631
      3309 8525 3265 8511 3251 8500 3251 8506
      3247 8506 3247 8533 3241 8533 3241 8543
      3202 8543 3199 8559 3162 8574 3162 8618
TIME...MOT...LOC 0341Z 310DEG 35KT 3300 8521 3160 8678

08
Special weather statement, Nov 18, 10:20 PM CST, 4 hours 25 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1020 PM CST SAT NOV 18 2017

ALZ048-050-190515-
Russell AL-Barbour AL-
1020 PM CST SAT NOV 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR BARBOUR AND RUSSELL COUNTIES
UNTIL 1115 PM CST...

At 1020 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Bleecker to 6 miles southeast of Glenwood.
Movement was southeast at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Columbus, Phenix City, Eufaula, Clio, Hurtsboro, Clayton, Louisville,
Tyler Crossroads, Hawkinsville, Uchee, Spring Hill, Blue Springs
State Park, Osco, Richards Crossroads, White Oak, Doster, Russell
County Sports Complex, Gaino, Seale and Comer.

LAT...LON 3213 8506 3202 8505 3189 8513 3176 8513
      3174 8521 3170 8522 3171 8541 3162 8542
      3162 8575 3199 8559 3202 8543 3238 8543
      3241 8533 3247 8533 3247 8506 3251 8506
      3251 8500 3242 8496 3233 8501 3226 8489
TIME...MOT...LOC 0420Z 308DEG 36KT 3258 8512 3163 8608

08

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 6:09 PM CSTSpecial Weather StatementBMXWalker36 min
Nov 18, 6:11 PM CSTSpecial Weather StatementBMXPickens49 min
Nov 18, 6:36 PM CSTSpecial Weather StatementBMXBlount, Jefferson54 min
Nov 18, 6:42 PM CSTSpecial Weather StatementBMXGreene, Hale, Sumter, Tuscaloosa63 min
Nov 18, 7:03 PM CSTSpecial Weather StatementBMXEtowah, Jefferson, St. Clair, Shelby57 min
Nov 18, 7:18 PM CSTSpecial Weather StatementBMXBibb, Hale, Marengo, Perry57 min
Nov 18, 7:44 PM CSTSpecial Weather StatementBMXCalhoun, Cherokee, Clay, Cleburne, Coosa, Talladega61 min
Nov 18, 7:50 PM CSTSpecial Weather StatementBMXAutauga, Chilton, Dallas55 min
Nov 18, 8:33 PM CSTSpecial Weather StatementBMXChambers, Elmore, Randolph, Tallapoosa57 min
Nov 18, 9:42 PM CSTSpecial Weather StatementBMXBullock, Chambers, Lee, Macon, Montgomery, Pike63 min
Nov 18, 10:20 PM CSTSpecial Weather StatementBMXBarbour, Russell55 min

Nearby

Freeze Warnings in Alabama, 2017Every freeze warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.